Communications in Mathematical Physics

, Volume 351, Issue 3, pp 993–1007

Integrable Magnetic Geodesic Flows on 2-Torus: New Examples via Quasi-Linear System of PDEs

Article

DOI: 10.1007/s00220-016-2822-5

Cite this article as:
Agapov, S.V., Bialy, M. & Mironov, A.E. Commun. Math. Phys. (2017) 351: 993. doi:10.1007/s00220-016-2822-5
  • 79 Downloads

Abstract

For a magnetic geodesic flow on the 2-torus the only known integrable example is that of a flow integrable for all energy levels. It has an integral linear in momenta and corresponds to a one parameter group preserving the Lagrangian function of the magnetic flow. In this paper the problem of integrability on a single energy level is considered. Then, in addition to the example mentioned above, a few other explicit examples with quadratic in momenta integrals can be constructed by means of the Maupertuis’ principle. Recently we proved that such an integrability problem can be reduced to a remarkable semi-Hamiltonian system of quasi-linear PDEs and to the question of the existence of smooth periodic solutions for this system. Our main result of the present paper states that any Liouville metric with the zero magnetic field on the 2-torus can be analytically deformed to a Riemannian metric with a small magnetic field so that the magnetic geodesic flow on an energy level is integrable by means of an integral quadratic in momenta.

Copyright information

© Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  1. 1.Sobolev Institute of MathematicsNovosibirskRussia
  2. 2.School of Mathematical Sciences, Faculty of Exact Sciences Raymond and Beverly SacklerTel Aviv UniversityTel AvivIsrael

Personalised recommendations